Hail, Las Animas
- When
- May 25, 11:29 AM MST to 11:34 AM MST
- Where
- Las Animas County, 1 mi N of Trinidad
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.184, -104.520
and three became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms developed over southern Colorado...and three became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 25, 2:55 AM MST, 8 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 355 AM MDT FRI MAY 25 2007 .SHORT TERM... (TODAY AND TONIGHT) ...WEAK FRONT ENTERS AREA LATE TONIGHT... CURRENTLY...WEAK BROAD TROUGH IN MID LVL FLOW CAUSING A FEW SHOWERS OVER THE MTNS AND ADJANCENT PLAINS THIS MORNING. MOST ACTIVITY TO THE SOUTH VCNTY WALSENBURG...ALONG WITH SHOWERS IN THE SW AND S MTNS. SAT PIX SHOWING MID/HI CLOUDS OVER MTNS WITH A LOWER DECK ALONG THE NM/CO BORDER. TODAY...TROUGH ALOFT WILL MOVE OVER THE REGION TODAY. LATEST 06Z GUIDANCE CONTINUES TO INDICATE A FEW SHOWERS WILL BE POSSIBLE OVER THE ENTIRE REGION THIS MORNING...AND FOR THIS REASON INCLUDED A LOW POP OVER THE PLAINS THIS MORNING...WITH SLIGHTLY HIGHER POPS OVER THE MTNS. BY THIS AFTERNOON...TROUGH ALOFT LIFTS OFF THE ENE...AND SFC WINDS GRADUALLY SHIFT TO A MORE SW DIRECTION. BELIEVE POP CHANCES TODAY WILL BE ON THE LOWER SIDE OF CLIMO...AND HAVE MAINLY ISOLD POPS ACROSS THE CWA...WITH SLIGHTLY HIGHER POPS ALONG THE S TIER AND PIKES PEAK REGION. I DONT SEE MUCH IN THE WAY OF ANY SVR STORMS TODAY...AND THUS DO NOT PLAN TO MENTION SVR IN THE HWO. HI TEMPS TODAY WILL BE ABOUT 80F ON THE PLAINS. TONIGHT...BY 00Z THIS EVENING...SFC FRONT ASSOCIATED WITH AFORMENTIONED SHORT WAVE WILL BE IN THE VICINITY OF THE CO/WY BORDER. THIS BOUNDARY WILL CONTINUE TO DROP SOUTH AND SHOULD BE SOUTH OF THE PALMER DVD BY 12Z TOMORROW MORNING. EXCEPT FOR WINDSHIFT...DO NOT EXPECT ANY SENSIBLE WX WITH FRONT AS IT MOVES SOUTH. .LONG TERM... (SATURDAY THROUGH THURSDAY) SATURDAY...BOTH NAM AND GFS SHOW A WEAK COLD FRONT DROPPING DOWN THE E COLORADO PLAINS THROUGH THE MORNING. HOWEVER...NOT A LOT OF ACTIVITY ASSOCIATED WITH THIS FEATURE...WITH SOLUTIONS POINTING TO THE NORMAL DIURNAL CONVECTION OVER THE HIGHER TERRAIN. WENT WITH THE COOLER END OF GUIDANCE TO ACCOUNT FOR COLD FRONT...BUT MAX TEMPS COULD STILL RISE INTO THE 70S TO NEAR 80 FOR THE HIGH VALLEYS AND PLAINS. ONE THING TO NOTE...CAPE CHARTS INDICATE HIGHER CAPE HUGGING THE CO/KS BORDER. BULK SHEAR IS CURRENTLY FORECAST TO BE ABOUT 25 KTS SO NOT A LOT OF ROTATION...BUT FUEL FOR STORMS WILL BE CLOSE BY. SUNDAY AND MONDAY...WEAK WESTERLY FLOW ALOFT CONTINUES AS H7 TEMPS WARM CONSIDERABLY AND MAX TEMPS PROGRESSIVELY GET WARMER EACH DAY. MODELS STILL HINT AT ENOUGH AVAILABLE MOISTURE FOR AFTN AND EVE THUNDERSTORMS OVER THE HIGHER TERRAIN AND NEARBY PLAINS...AND CANNOT ARGUE WITH THIS. HOWEVER...REMOVED POPS MOST AREAS OVERNIGHT SINCE CONVECTION SHOULD END ONCE HEATING IS SHUT OFF. OTHER FOCUS AREA TO MONITOR WILL BE ONCE AGAIN THE DRY LINE LURKING NEAR THE SE CORNER/EASTERN BORDER EACH EVE. TUESDAY THROUGH THURSDAY...MODELS INDICATE A STRONGER UPPER LOW DROPPING DOWN ACROSS MT AND THE DAKOTAS TUESDAY...PUSHING A COLD FRONT DOWN ACROSS E CO SOMETIME DURING THE AFTN OR EVE. RIGHT NOW THE TIMING IS IN QUESTION...WITH A SLOWER FRONTAL PASSAGE MEANING WARMING MAX TEMPS AHEAD OF IT THROUGH THE DAY. WENT CLOSE TO NUMERICAL GUIDANCE FOR TEMPS ON TUE...AND WILL HAVE TO CONTINUE MONITORING MODEL SOLUTIONS. INCREASED CLOUD COVER AND POPS A BIT FOR THE E PLAINS IN RESPONSE TO THE FRONT...THEN COOLER TEMPS EXPECTED FOR WED INTO THUR AS THE UPPER LOW MEANDERS OVER THE CENTRAL PART OF THE COUNTRY. MOORE && .AVIATION... ONLY ISOLD TSRA EXPECTED TODAY SO WILL ONLY MENTION VCTS AT TAF SITES DURING THE AFTERNOON AND EARLY EVENING. MAIN CONCERN WILL BE WEAK FROPA ACROSS COS LATE TONIGHT. FRONT SHOULD CROSS ABOUT 10Z AND ARRIVING NEAR KPUB AT 12Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT FRI MAY 25 2007 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE MOUNTAINS AND HIGH VALLEYS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE PLAINS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 145 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33786, 33787, 33788, 33789, 33790.